Alert archive / Washington / Winter Weather Advisories in 2010
Winter Weather Advisory 21, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Nov 21, 2010, 11:52 AM PST for 9 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Nov 21, 2010, 4:11 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2010, 11:52 AM PST (19:52 UTC)
- In effect from
- Nov 21, 2010, 4:11 PM PST
- Expired
- Nov 22, 2010, 12:44 PM PST
- In force
- 21 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 47 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Nov 21, 10:09 AM PST, 1 hour 43 minutes earlier.
Area forecast discussion, Nov 21, 10:09 AM PST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1009 AM PST SUN NOV 21 2010
.SYNOPSIS...
BIG CHANGES ARE EXPECTED TO BEGIN AS A DEEP UPPER LEVEL TROUGH
DESCENDS INTO THE INLAND NORTHWEST. THE SEASONS FIRST WIDESPREAD
VALLEY SNOW WILL COME WITH THIS WEATHER SYSTEM...FOLLOWED BY AN
ARCTIC AIR MASS INVASION THROUGH THE MIDDLE OF NEXT WEEK. GUSTY
NORTH WINDS AND COLD WIND CHILL READINGS WILL BE COMMON EARLY IN
THE WEEK.
&&
.DISCUSSION...
ISOLATED TO SCATTERED SHOWERS HAVE DEVELOPED AND STRETCH FROM THE
MOSES LAKE AREA NORTH AND EAST TOWARDS COEUR D ALENE. THERE ARE
SEVERAL LOCALLY HEAVIER BANDS THAT HAVE DEVELOPED. IN THESE
HEAVIER BANDS OF SNOW EXPECT RAPIDLY CHANGING CONDITIONS.
VISIBILITES DOWN TO A 1/2 MILE AND A QUICK 1/2 INCH SNOW
ACCUMULATION IS POSSIBLE. ONE LOCALLY HEAVY BAND JUST CROSSED I-90
OVER THE SPOKANE VALLEY AND RESULTED IN SEVERAL ROLL OVER ACCIDENTS
AS IS EVIDENT FROM DOT CAMERAS.
&&
.AVIATION...
ISOLATED TO SCATTERED SNOW SHOWERS WILL MOVE SLOWLY NE ACROSS THE
UPPER COLUMBIA BASIN AND INTO THE SPOKANE/ C'DA AREA THIS MORNING
AND PRODUCE VERY LIGHT SNOW AMNTS. GIVEN THE TRANSIENT AND
SHOWERY NATURE TO THE SNOW...WE DON'T EXPECT PROLONGED
RESTRICTIONS TO IFR VSBYS OR MVFR CEILINGS. DETERIORATING WX CAN
BE EXPECTED HOWEVER LATE TONIGHT AND MONDAY AS SNOW STEADILY
OVERTAKES THE REGION. THIS WILL BE ESPECIALLY TRUE E AND S OF A
LINE FROM KMWH TO KGEG AND KCOE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 29 16 20 2 12 -1 / 20 60 90 90 80 10
COEUR D'ALENE 29 16 18 0 11 -2 / 20 60 90 90 80 10
PULLMAN 32 22 22 8 12 -4 / 20 60 90 90 80 10
LEWISTON 36 27 29 13 17 0 / 10 60 90 90 70 10
COLVILLE 32 16 18 -4 12 -2 / 20 50 80 10 10 0
SANDPOINT 27 14 16 -4 8 -8 / 20 50 90 90 60 10
KELLOGG 28 17 18 1 9 -8 / 20 70 90 90 80 10
MOSES LAKE 34 20 26 6 18 4 / 10 40 50 50 40 0
WENATCHEE 29 21 26 3 16 2 / 20 40 50 30 0 0
OMAK 26 13 19 -3 12 -2 / 20 40 30 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
CENTRAL PANHANDLE MOUNTAINS...IDAHO PALOUSE...LEWIS AND
SOUTHERN NEZ PERCE COUNTIES...LEWISTON AREA.
WA...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
LOWER GARFIELD AND ASOTIN COUNTIES...NORTHEAST BLUE
MOUNTAINS...WASHINGTON PALOUSE.
&&Hazardous weather outlook, Nov 21, 6:11 AM PST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 611 AM PST SUN NOV 21 2010 IDZ003-004-026-027-WAZ031>033-221415- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 611 AM PST SUN NOV 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT THROUGH MONDAY NIGHT FOR HEAVY SNOW ACCUMULATIONS. UNCERTAINTY EXISTS AS FAR AS THE NORTHERN LIMIT OF THE HEAVIEST SNOWS...ESPECIALLY FROM THE NORTHERN PALOUSE TO THE CENTRAL IDAHO PANHANDLE WHERE LIGHTER AMOUNTS COULD FALL. AREAS OF BLOWING SNOW COULD ALSO DEVELOP LATE MONDAY NIGHT AND EARLY TUESDAY. ANOTHER BOUT OF SNOW IS EXPECTED BY THE END OF THE WEEK. BIG WEATHER CHANGES ARE EXPECTED BEGINNING TODAY AND CONTINUING THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS A SURGE OF COLD ARCTIC AIR MOVES INTO THE REGION. HIGH TEMPERATURES BY TUESDAY WILL ONLY REACH 10 TO 20 DEGREES FAHRENHEIT OR NEARLY 20 TO 25 DEGREES BELOW NORMAL. LOW TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TUESDAY AND WEDNESDAY FOR MOST AREAS. IDZ001-002-WAZ034>038-041>044-221415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 611 AM PST SUN NOV 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BIG WEATHER CHANGES ARE EXPECTED THIS WEEKEND INTO NEXT WEEK. COLD ARCTIC AIR WILL MOVE INTO THE AREA BEGINNING LATER TODAY WITH TEMPERATURES TURNING MUCH COLDER THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. HIGH TEMPERATURES BY TUESDAY WILL ONLY REACH 10 TO 20 DEGREES FAHRENHEIT. LOW TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TUESDAY AND WEDNESDAY...WITH MANY LOCATIONS FALLING BELOW ZERO. THIS COLD WILL BE ACCOMPANIED BY BRISK NORTHEAST WINDS OF 10 TO 20 MPH ON MONDAY AND MONDAY NIGHT. THIS WILL DROP WIND CHILLS INTO THE TEENS BELOW ZERO ESPECIALLY FROM SPOKANE...TO COEUR D'ALENE...SANDPOINT AND BONNERS FERRY. LIGHT TO MODERATE SNOW WILL ACCOMPANY THIS PUSH OF ARCTIC AIR TONIGHT AND MONDAY. THE WEATHER WILL THEN REMAIN GENERALLY DRY AND COLD THROUGH THURSDAY WITH ANOTHER CHANCE OF SNOW RETURNING ON FRIDAY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:52 AM PST | Winter Storm Warning | OTX | Asotin, Garfield, Spokane, Whitman | 46 hr |
Nearby
Winter Weather Advisories in Washington, 2010Winter Weather Advisories in Idaho, 2010Every winter weather advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.